Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

to hell and still climbing out of lyrica nightmare

hi,
I was put on 100-150 mgs. daily of lyrics for 3 months for fibromyalgia. no one mentioned any withdrawals. I started having numbness in my feet, so I stopped cold. then had a week of migraines, never had before. I weird brain tingling sensation that was extremely uncomfortable....all this time not connecting this to the lyrica. I ended up in an ER with heart palls and anxiety through the roof. felt like I was on a bad acid trip with speed involved. not that I tried either of those since high school. my menopause shipped sailed many years ago, but hot flashes big time.....pins and needles feeling all over my body. like a nettles sting. even my tongue. jaw clenching, stomach problems. too many side effects to list.
I went to a neurologist, a holistic doc, 3 second opinion docs, and not one mentioned it could be the lyrica. My PCP suggested I see a shrink.
This drug should be banned!!!   I hope we see adds on 1-800 bad drug. I will be the first to sign up.
I have several health issues but nothing compares to how this drug changed my brain and body.
has anyone else had the head/brain tingling sensation?
feeling like you are loosing your mind?
I will take the fibromyalgia over all these side effects and withdrawal, anyday.
It has been 3 months and still having bad days.
uggghhh!!!
if one person listens to me and never takes this drug, this post will have served it's purpose.
I just wish I had done the research first.
4 Responses
2107676 tn?1388977459
Hi Alex
I tapered off of Lyrica & Effexor in January and it was a nightmare.  I can't imagine going cold turkey.  The bad (?) news is I am back on it.  It was too expensive then but they now make a generic Lyrica.  It really helped with my fibromyalgia before but it doesn't seem to be as effective now.  How long were you on it?
Avatar universal
hi,
I was on 150 mgs. a day for about 3 months....my doctor never told me to taper off. I was getting neuropathic pain, pins and needles feeling since taking the lyrica, almost immediately. it helped with the fibromyalgia, but never thought this drug could be causing these side effects...I stopped cold turkey and experienced extreme anxiety and paranoia and hypersensitivity, to EVERYTHING, jaw clenching, memory problems. The weirdest was the head, brain tingling.   I went back on it for a few days at a time, not making the connection....the withdrawal lasted 2 months, but every time i took it for pain this "nettles" feeling up my feet and then everywhere came back.
I finally made the connection last month. I had been to a holistic doc, a neurologist thinking I had MS. then finally realized my symptoms were side effects from the lyrica, then withdrawal....I'm sure it works fine for some people, but I have always been hyper sensitive to meds....the new ones, especially.
I am searching for a drug that will help the fibro, but cymbalta made me super nauseous so I feel stuck.
any input would be appreciated.
peace,
alex
Avatar universal
do you mind sharing your withdrawal symptoms?   The doc who prescibed it was running a clinic in florida and claimed to be able to cure chronic fatigue and fibromyalgia.....he diagnosed me with black mold toxicity and put me on a month of IV therapy....thats why I didn't make the link to my side effects and the lyrica. he claimed I was detoxing from the micotoxins the mold causes.
the jury is still out on whether that was really my problem, as all my symptoms are coming back.
2107676 tn?1388977459
Wow, it's hard to remember.  I have been on and off so many meds over the last year and of course in and out of withdrawal.  I still haven't found the solution to non narcotic pain relief for Fibromyalga either.
I did a really quick taper from Lyrica and Effexor in January, as per my doctor's instuctions.  It was supposed to last 3 weeks I believe.  I just remember how horrible I felt.  The brain zaps, sweats, chills, upset stomach, you name it and it lasted forever.  After 3 weeks I started Cymbalta and then just started getting worse.  I thought it was from the Effexor and Lyrica withdrawal so I kept taking Cymbalta for quite awhile.  Finally realized it was the Cymbalta.  I went to my doctor and he ended putting me back on Effexor and Gabapentin.  So I went through all of that hell and was basically back to where I started.  That's about it in a nutshell.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.